Document Detail


Severe agitation in depression precipitated by dasatinib.
MedLine Citation:
PMID:  25115782     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
We describe a case of a man with chronic myeloid leukaemia who achieved remission through dasatinib therapy after being unable to tolerate several tyrosine kinase inhibitor (TKI) regimens due to severe physical side effects. However, this coincided with the onset of distressing agitation, insomnia and motor restlessness leading him to take a large zopiclone overdose. Start of appropriate therapy with a clonazepam, venlafaxine and mirtazapine combination led to a rapid improvement in symptomatology. We discuss the differential diagnosis and review the literature of neuropsychiatric complications of TKIs. This case serves as an illustrative reminder that in cases of complicated agitation referral to specialist mental health teams for rational psychopharmacological management is advised.
Authors:
Musa Basseer Sami; Farida Yousaf; Antonio Fialho
Publication Detail:
Type:  Journal Article     Date:  2014-08-12
Journal Detail:
Title:  BMJ case reports     Volume:  2014     ISSN:  1757-790X     ISO Abbreviation:  BMJ Case Rep     Publication Date:  2014  
Date Detail:
Created Date:  2014-08-13     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101526291     Medline TA:  BMJ Case Rep     Country:  England    
Other Details:
Languages:  eng     Pagination:  -     Citation Subset:  IM    
Copyright Information:
2014 BMJ Publishing Group Ltd.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Beneficial effects of growth hormone therapy for ossification defects after bone distraction in X li...
Next Document:  Methaemoglobinaemia in a G6PD-deficient child treated with rasburicase.